1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP

Seizure following sudden zolpidem withdrawal (2007)

Seizure following sudden zolpidem withdrawal (2007)

  1. Calliope
    Progress in neuro-psychopharmacology & biological psychiatry, 2007, Vol.31(2), pp.539-40

    Cubała, Wiesław J ; Landowski, Jerzy

    Abstract
    Zolpidem is a short acting hypnotic drug belonging to imidazopyridine family. It produces its hypnotic effects via the GABA-A benzodiazepine receptor complex, and binds preferentially to those receptors containing the alpha-1 subunit. In comparison with benzodiazepines this mechanism is thought to reduce liability to induce dependence. Several case reports of zolpidem abuse and dependence have been published along with a small number of cases demonstrating seizures after sudden zolpidem withdrawal. We describe a case of a 29-year-old Caucasian woman who developed a generalized seizure following sudden zolpidem withdrawal subsequent to drug dependence to 160 mg of zolpidem. The clinical effects of zolpidem seem to be comparable to those of benzodiazepines and abuse, dependence and withdrawal seizures belong to the spectrum of its adverse drug reactions.